Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2001, 11:40 AM CST for 5 counties in Alabama. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 11:40 AM CST (17:40 UTC)
- Expired
- Mar 12, 2001, 12:45 PM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Butler County, AL, Conecuh County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 12:10 PM CST | Thunderstorm Wind 90 E | Evergreen, AL | A very intense downburst along a line of severe thunderstorms produced extensive and widespread wind damage to trees, structures and some vehicles throughout the Evergreen area. A large wall of the building housing a local clothing store collapsed, temporaril |
| Mar 12, 12:35 PM CST | Thunderstorm Wind 50 E | Forest Home, AL | Trees and power lines were blown down by high thunderstorm winds just south of Forest Home. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
| Mar 12, 11:30 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 121741 SVRMOB ALC013-035-053-099-131-121845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1140 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTHWEST ALABAMA WILCOX COUNTY IN SOUTHWEST ALABAMA ESCAMBIA COUNTY IN SOUTHWEST ALABAMA BUTLER COUNTY IN SOUTHWEST ALABAMA CONECUH COUNTY IN SOUTHWEST ALABAMA * UNTIL 1245 PM CST * AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 3 MILES NORTHWEST OF ALBERTA TO 10 MILES SOUTHWEST OF MEGARGEL...MOVING SOUTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BELLVIEW...CANTON BEND BY 1145 AM CST CAMDEN...MONROEVILLE BY 1150 AM CST BUENA VISTA...CHESTNUT BY 1155 AM CST ACKERVILLE...BEATRICE BY NOON CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCjE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 3225 8744 3137 8759 3107 8684 3190 8663
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:50 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 12, 9:50 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST MON MAR 12 2001 NEW TORNADO WATCH #60 COVERS ALL OF SE MS AND SW AL. BECOMING INCREASINGLY CONCERNED ABOUT FAIRLY HIGH HELICITY VALUES IN REGION OF DEEPLY VEERED BNDRY LAYER WINDS OVER THIS REGION OVER NEXT 3 TO 6 HRS. UPDATED ZONES ALREADY SENT. COASTAL MARINE RUNNING A BIT LATE DUE TO GETTING THE NEW WATCH BOX OUT. MARINE PACKAGE OUT ASAP. /05 .MOB... AL...SMALL CRAFT ADVISORY GMZ650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:58 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Mar 12, 2:31 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Mar 12, 5:38 AM CST | Severe Thunderstorm Warning | MOB | Washington | 37 min |
| Mar 12, 6:09 AM CST | Severe Thunderstorm Warning | MOB | Monroe | 36 min |
| Mar 12, 6:16 AM CST | Severe Thunderstorm Warning | MOB | Clarke | 29 min |
| Mar 12, 6:35 AM CST | Severe Thunderstorm Warning | MOB | Conecuh | 25 min |
| Mar 12, 9:19 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 26 min |
| Mar 12, 10:10 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 50 min |
| Mar 12, 10:29 AM CST | Tornado Warning | MOB | Choctaw | 31 min |
| Mar 12, 10:49 AM CST | Tornado Warning | MOB | Wilcox | 26 min |
| Mar 12, 10:52 AM CST | Severe Thunderstorm Warning | MOB | Washington | 33 min |
| Mar 12, 10:57 AM CST | Tornado Warning | MOB | Choctaw | 18 min |
| Mar 12, 11:05 AM CST | Tornado Warning | MOB | Washington | 10 min |
| Mar 12, 11:11 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Mar 12, 11:27 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| Mar 12, 11:44 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Mar 12, 12:08 PM CST | Flash Flood Warning | MOB | Mobile | 2 hr |
| Mar 12, 12:26 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Mar 12, 12:40 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 50 min |
| Mar 12, 12:47 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 13 min |
| Mar 12, 12:47 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Mar 12, 12:49 PM CST | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Mar 12, 1:35 PM CST | Severe Thunderstorm Warning | MOB | Covington | 10 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.